Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 129, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2002, 9:14 PM CDT for Erath County, Somervell County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2002, 9:14 PM CDT (02:14 UTC)
- Expired
- May 8, 2002, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Erath County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 9:55 PM CDT | Hail 0.75 | Glen Rose, TX | |
| May 8, 10:05 PM CDT | Hail 1.5 | Glen Rose, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2442 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 090214 SVRFTW TXC143-425-090315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 914 PM CDT WED MAY 8 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERATH COUNTY IN NORTH CENTRAL TEXAS SOMERVELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1015 PM CDT * AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 18 MILES WEST OF GLEN ROSE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN ROSE AROUND 940 PM CDT HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:30 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 8, 7:30 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CDT WED MAY 8 2002 WITH THE LOSS OF INSOLATION...WILL ALLOW THE WIND ADVISORY TO EXPIRE...BUT WILL PLACE CAUTION ON AREA LAKES ACROSS THE CENTRAL ZONES FOR TONIGHT. OTHERWISE NO OTHER SIGNIFICANT WEATHER CHANGES ARE EXPECTED AT THIS TIME. #58 .FWD...CAUTION IS ADVISED ON AREA LAKES TONIGHT CENTRAL.
In the hours before
Special weather statement, May 8, 4:13 PM CDT, 5 hours 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT WED MAY 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM CANTON...TO HILLSBORO...AND COPPERAS COVE. A STRONG DRYLINE WAS SITUATED ACROSS EXTREME WESTERN NORTH TEXAS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM ALONG THE DRYLINE THROUGH THE EVENING. A FEW OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THERE IS A SMALL THREAT OF TORNADOES WITH THE SUPERCELL STORMS. THE GREATEST RISK OF A TORNADO OR TWO WILL BE GENERALLY NORTHWEST OF A SHERMAN...WEATHERFORD ...COMANCHE LINE. A COLD FRONT WILL MOVE ACROSS NORTH TEXAS THURSDAY MORNING. A FEW THUNDERSTORMS COULD FORM ALONG AND IMMEDIATELY BEHIND THE FRONT. THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF...HEAVY RAINFALL. THEY LIKELY WILL REMAIN BELOW SEVERE LIMITS. OTHERWISE...SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE NIGHT.
Local storm report, May 8, 5:35 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM GORDON TX 1.5 INCH HAIL
05/08/02 PALO PINTO REPORTED BY STORM
SPOTTER.Local storm report, May 8, 6:15 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 10 W DE LEON TX .75 INCH HAIL
05/08/02 COMANCHE
0611 PM EASTLAND TX .75 INCH HAIL
05/08/02 EASTLAND REPORTED BY STORM
SPOTTER.Local storm report, May 8, 6:33 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM DUBLIN TX 1.75 INCH HAIL
05/08/02 ERATH REPORTED BY STORM
SPOTTER.Local storm report, May 8, 6:52 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM STEPHENVILLE TX .75 INCH HAIL
05/08/02 ERATH REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 53 min |
| May 8, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 65 min |
| May 8, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.